Alert archive / Louisiana / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 13, NWS Lake Charles, LA
NWS Lake Charles, LA issued this severe thunderstorm warning at Mar 28, 2014, 8:52 PM CDT for 6 parishes in Louisiana. It was in force for 53 min. 8 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 28, 2014, 8:52 PM CDT (01:52 UTC)
- Expired
- Mar 28, 2014, 9:45 PM CDT
- In force
- 53 min
- Issued by
- NWS Lake Charles, LA
- Area
- Storm-based polygon
Counties Allen Parish, LA, Avoyelles Parish, LA, Beauregard Parish, LA, Evangeline Parish, LA, Rapides Parish, LA, Vernon Parish, LA
The radar
The Ft Polk radar (KPOE), 40 km from the middle of the area, began a volume at 01:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 28, 8:52 PM CDT | TSTM WND GST 53 | Fort Polk, LA | FORT POLK WEATHER STATION REPORTS A MEASURED WIND GUST OF 53 MPH. |
| Mar 28, 8:57 PM CDT | HAIL 1.75 | Simpson, LA | PUBLIC REPORTS GOLFBALL SIZE HAIL IN SIMPSON. |
| Mar 28, 9:07 PM CDT | TSTM WND DMG | Bunkie, LA | OBSERVER REPORTED TREE DOWN ON HOUSE ON ELM STREET. |
| Mar 28, 9:15 PM CDT | TSTM WND DMG | 1 N Alexandria, LA | PUBLIC REPORTS LARGE TREE LIMBS DOWN AT LOUISIANA COLLEGE. |
| Mar 28, 9:15 PM CDT | TSTM WND DMG | Ball, LA | AROUND 50 LARGE PINE TREES WERE DOWNED NEAR THE INTERSECTION OF HWY 165 AND TALL TIMBERS LANE. MANY WERE SNAPPED ANYWHERE FROM 4 TO 20 FEET ABOVE GROUND. SOME PINES WERE AROUND 2 FEET THICK. AT LEAST 3 HOUSES HAVE TREES ON THEM ALONG WITH MULTIPLE CARS. THE SP |
| Mar 28, 9:15 PM CDT | TSTM WND GST 0 | Alexandria, LA | HAM RADIO OPERATOR REPORTS WIND GUST OF 60 MPH. |
| Mar 28, 9:15 PM CDT | TSTM WND GST 60 | Alexandria, LA | HAM RADIO OPERATOR REPORTS WIND GUST OF 60 MPH. |
| Mar 28, 9:19 PM CDT | TSTM WND GST 67 | Alexandria, LA | ALEXANDRIA ASOS MEASURED A WIND GUST OF 67 MPH. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this severe thunderstorm warning; the first came 5 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 28, 7:34 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 00:00Z, 1.9 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2461 J/kg
- Mixed-layer CIN
- -15 J/kg
- Mixed-layer LCL
- 561 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- -5 m²/s²
- 0-3 km storm-relative helicity
- 68 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 2.2
The text
As transmitted, in the capitals the NWS used until 2016.
376
WUUS54 KLCH 290152
SVRLCH
LAC003-009-011-039-079-115-290245-
/O.NEW.KLCH.SV.W.0013.140329T0152Z-140329T0245Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LAKE CHARLES LA
852 PM CDT FRI MAR 28 2014
THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN AVOYELLES PARISH IN CENTRAL LOUISIANA...
THIS INCLUDES...EFFIE...BUNKIE...
NORTHERN EVANGELINE PARISH IN CENTRAL LOUISIANA...
THIS INCLUDES TURKEY CREEK...
RAPIDES PARISH IN CENTRAL LOUISIANA...
THIS INCLUDES...LENA...ALEXANDRIA INTERNATIONAL AIRPORT...
PINEVILLE...HINESTON...GLENMORA...CHENEYVILLE...BOYCE...
ALEXANDRIA...
NORTHERN ALLEN PARISH IN SOUTHWEST LOUISIANA...
THIS INCLUDES...OAKDALE...ELIZABETH...
NORTHEASTERN BEAUREGARD PARISH IN SOUTHWEST LOUISIANA...
THIS INCLUDES...SUGARTOWN...DE RIDDER...
VERNON PARISH IN WEST CENTRAL LOUISIANA...
THIS INCLUDES...SLAGLE...ROSEPINE...PITKIN...LEESVILLE...FORT
POLK...ANACOCO...
* UNTIL 945 PM CDT
* AT 852 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF SEVERE THUNDERSTORMS...CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH...FROM 10 MILES
NORTHEAST OF SLAGLE TO DE RIDDER...MOVING EAST AT 45 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
CRAVENS...FULLERTON...LACAMP...FLATWOODS...CLIFTON...LEANDER...
SIEPER...OTIS...GRANT...GARDNER...ELMER...TIMBER TRAILS...ALLEN
PARISH AIRPORT...TIOGA...BALL...KINGSVILLE...PARADISE...LECOMPTE...
LIBUSE...BEAVER...KOLIN...RUBY...POLAND...HOLLOWAY...ESLER REGIONAL
AIRPORT...BAYOU CHICOT...PINE PRAIRIE...ECHO...DEVILLE AND
CENTERPOINT
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND HEAVY RAIN. STAY INDOORS...
AWAY FROM WINDOWS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 AM CDT SATURDAY MORNING
FOR SOUTHWESTERN LOUISIANA.
&&
PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE AT
337-477-5285 EXTENSION 1.
LAT...LON 3150 9268 3146 9270 3144 9268 3140 9266
3148 9223 3147 9216 3141 9215 3136 9208
3099 9213 3071 9238 3083 9352 3137 9332
3135 9295 3152 9273
TIME...MOT...LOC 0152Z 274DEG 40KT 3132 9300 3105 9305
3083 9324
$$
241 follow-up statement
142
WWUS54 KLCH 290215
SVSLCH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
915 PM CDT FRI MAR 28 2014
LAC003-009-011-039-079-115-290245-
/O.CON.KLCH.SV.W.0013.000000T0000Z-140329T0245Z/
RAPIDES LA-EVANGELINE LA-BEAUREGARD LA-ALLEN LA-VERNON LA-
AVOYELLES LA-
915 PM CDT FRI MAR 28 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 PM CDT
FOR NORTHWESTERN AVOYELLES...EASTERN VERNON...NORTHEASTERN ALLEN...
NORTHEASTERN BEAUREGARD...NORTHERN EVANGELINE AND RAPIDES PARISHES...
AT 911 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF SEVERE THUNDERSTORMS ON RADAR CAPABLE OF PRODUCING QUARTER
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM BOYCE TO CALCASIEU TO
SUGARTOWN..MOVING EAST AT 45 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
ELMER...UNION HILL...ELIZABETH...ALEXANDRIA INTERNATIONAL AIRPORT...
TIMBER TRAILS...WOODWORTH...ALEXANDRIA...TIOGA...FOREST HILL...
MCNARY...GLENMORA...BALL...KINGSVILLE...PARADISE...PINEVILLE...
OAKDALE...LIBUSE...LECOMPTE...KOLIN...ESLER REGIONAL AIRPORT...
BEAVER...RUBY...POLAND...HOLLOWAY...BAYOU CHICOT...TURKEY CREEK...
PINE PRAIRIE...EFFIE...ECHO...DEVILLE...CHENEYVILLE...CENTERPOINT AND
BUNKIE
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE
DAMAGING HAIL. SEEK SHELTER INSIDE A STURDY BUILDING AND STAY AWAY
FROM WINDOWS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 AM CDT SATURDAY MORNING
FOR SOUTHWESTERN LOUISIANA.
&&
LAT...LON 3150 9268 3146 9270 3144 9268 3140 9266
3148 9223 3147 9216 3141 9215 3136 9208
3099 9213 3071 9238 3083 9327 3135 9295
3152 9273
TIME...MOT...LOC 0215Z 274DEG 40KT 3138 9264 3107 9272
3081 9294
$$
24What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 28, 7:56 PM CDT, 56 minutes earlier.
Area forecast discussion, Mar 28, 7:56 PM CDT, 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
756 PM CDT FRI MAR 28 2014
.UPDATE...
TORNADO WATCH 41 IN EFFECT UNTIL 3 AM CDT SATURDAY FOR ALL THE
PARISHES IN SOUTHWEST AND SOUTH-CENTRAL LOUSIANA INCLUDING THE
COASTAL WATERS OUT 20 NM.
&&
.PREV DISCUSSION... /ISSUED 535 PM CDT FRI MAR 28 2014/
UPDATE...
THE SEVERE THUNDERSTORM WATCH 39 NOW INCLUDES JEFFERSON AND ORANGE
COUNTIES IN SOUTHEAST TEXAS...SABINE LAKE AND THE COASTAL WATERS OF
SOUTHEAST TEXAS INTO THE WATCH. WATCH GOES THROUGH 10 PM CDT.
PREV DISCUSSION... /ISSUED 422 PM CDT FRI MAR 28 2014/
DISCUSSION...
WARM SECTOR OF A STORM SYSTEM IS OVER THE FORECAST AREA THIS
AFTERNOON WITH WHAT SEEMS LIKE THE MOST HUMID AIR SO FAR THIS
CALENDAR YEAR. TEMPERATURES ARE IN THE UPPER 70S TO LOWER 80S
(LAKE CHARLES HAS REACHED 80F OFFICIALLY FOR THE FIRST TIME THIS
CALENDAR YEAR) AND DEW POINTS IN THE MID 60S TO NEAR 70F.
CURRENTLY AIR MASS IS CAPPED...AND THIS HAS KEPT MOST OF THE
SHOWER ACTIVITY FROM DEVELOPING.
A LOW PRESSURE CENTER IS LOCATED OVER NORTH CENTRAL TEXAS...WITH A
DRY LINE EXTENDING FROM ITS SOUTH ACROSS CENTRAL TEXAS. MEANWHILE A
COLD FRONT IS LOCATED OVER NORTHWEST TEXAS MOVING TO THE
SOUTHEAST. SCATTERED STRONG TO SEVERE STORMS ARE DEVELOPING AHEAD
OF THIS DRY LINE. AS SHORT WAVE FROM THE PLAINS INTO WEST TEXAS
EJECTS TO THE EAST TONIGHT...IT WILL PUSH THE COLD FRONT TO THE
SOUTHEAST MERGING WITH THE DRY LINE AND PUSHING THE LOW CENTER TO
THE NORTHEAST. THIS SYSTEM SHOULD BEGIN TO NEAR SOUTHEAST TEXAS
AFTER 29/00Z OR 7 PM LOCAL. CAP SHOULD LESSEN WITH SHOWERS AND
THUNDERSTORMS BEGINNING TO DEVELOP AND MOVE INTO SOUTHEAST TEXAS.
LOW LEVEL INFLOW AND LOW LEVEL SHEAR WILL BE RATHER WEAK OR
MODEST. HOWEVER...INSTABILITY WILL BE MORE THAN ENOUGH...ALONG
WITH DECENT UPPER LEVEL DIVERGENCE...TO HAVE THE POSSIBILITY OF
STRONG TO SEVERE STORMS NORTH OF I-10. SEVERE THUNDERSTORM WATCH
38 HAS BEEN ISSUED FOR UPPER SOUTHEAST TEXAS THROUGH 10 PM TO
COVER THIS POTENTIAL. WITH LARGE HAIL BEING THE MAIN
HAZARD...ALTHOUGH SOME DAMAGING STRAIGHT LINE WIND GUSTS AND
FREQUENT CLOUD TO GROUND LIGHTNING WILL ALSO BE POSSIBLE. SOME OF
THE STORMS WILL MOVE ACROSS THE SABINE INTO WESTERN
LOUISIANA...AND MAY KEEP THE STRENGTH GOING BEFORE INSTABILITY
WEAKENS AND BEST UPPER LEVEL DIVERGENCE PUSHES OFF TO THE EAST. SO
WILL ALSO HAVE SOME SEVERE WORDING IN THE GRIDS FOR THE LOUISIANA
ZONES NORTH OF I-10 BEFORE 06Z. FURTHER SOUTH...BIT OF A MARINE
LAYER MAY KEEP ENOUGH CAPPING IN PLACE TO KEEP STORMS BELOW SEVERE
LEVELS. ACTIVITY WILL END FROM WEST TO EAST AFTER MIDNIGHT AND
BEFORE SUNRISE AS A COLD FRONT PUSHES THROUGH.
DRIER AND A LITTLE COOLER CONDITIONS WILL OCCUR BEHIND THE FRONT
OVER THE WEEKEND AS HIGH PRESSURE BUILDS IN.
THE HIGH WILL BE OFF TO THE EAST ON MONDAY...WITH SOUTHERLY WINDS
RETURNING AND THUS WARMER MORE HUMID AIR WILL AGAIN MOVE IN. RAIN
CHANCES LOOK TO BE BACK INTO THE FORECAST AGAIN BY MID WEEK.
RUA
MARINE...
LIGHT SOUTHERLY WINDS ARE CONTINUING TO BRING WARM MOIST AIR (AIR
TEMPERATURE IN LOW 70S DEW POINTS UPPER 60S TO LOW 70S) OVER
RELATIVELY COOLER GULF WATERS (LOW TO MID 60S.) THE RESULT IS THE
RE-FORMATION OF SEA FOG THIS MID AFTERNOON. AWOS AT CAMERON RECENTLY
DROPPED BACK DOWN TO 1/2SM WITH A PLATFORM 50 MILES SOUTH OF CAMERON
ALSO AT 1/2SM. THEREFORE...A MARINE DENSE FOG ADVISORY WILL BE IN
EFFECT FOR ALL THE COASTAL ZONES THROUGH THE NIGHT. A COLD FRONT IS
EXPECTED TO MOVE ACROSS THE COASTAL WATERS BEFORE SUNRISE. THIS
SHOULD BRING AN INCREASING NORTHERLY FLOW AND DRIER AIR TO DISPERSE
THE FOG. MODERATE NORTHERLY WINDS ARE THEN EXPECTED TO PREVAIL INTO
SUNDAY. WINDS WILL BECOME SOUTHERLY AGAIN ON MONDAY AS THE HIGH
PRESSURE SYSTEM MOVES OFF TO THE EAST.
RUA
&&
.PRELIMINARY POINT TEMPS/POPS...
KLCH 61 76 50 73 50 / 70 10 0 0 0
KBPT 60 77 50 73 53 / 70 10 0 0 0
KAEX 59 74 45 73 45 / 70 10 0 0 0
KLFT 62 74 47 74 48 / 70 10 0 0 0
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
TX...NONE.
GM...DENSE FOG ADVISORY UNTIL 7 AM CDT SATURDAY FOR THE FOLLOWING
ZONES: CALCASIEU LAKE...COASTAL WATERS FROM CAMERON LA TO
HIGH ISLAND TX OUT 20 NM...COASTAL WATERS FROM INTRACOASTAL
CITY TO CAMERON LA OUT 20 NM...COASTAL WATERS FROM LOWER
ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA OUT 20 NM...
SABINE LAKE...VERMILION BAY...WATERS FROM INTRACOASTAL CITY
TO CAMERON LA FROM 20 TO 60 NM...WATERS FROM CAMERON LA TO
HIGH ISLAND TX FROM 20 TO 60 NM...WATERS FROM LOWER
ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM 20 TO 60 NM.
&&
FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.LAKECHARLES.GOV
WWW.TWITTER.COM/NWSLAKECHARLES
WWW.YOUTUBE.COM/NWSLAKECHARLES
&&Hazardous weather outlook, Mar 28, 5:44 AM CDT, 15 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 544 AM CDT FRI MAR 28 2014 LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262- 291045- VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY- CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN- VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-WEST CAMERON- EAST CAMERON-TYLER-HARDIN-JEFFERSON-ORANGE-NORTHERN JASPER- NORTHERN NEWTON-SOUTHERN JASPER-SOUTHERN NEWTON- 544 AM CDT FRI MAR 28 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING ACROSS THE ENTIRE OUTLOOK AREA...THOUGH THE AREA OF GREATEST CONCERN IS EAST TEXAS AND INTO WESTERN LOUISIANA ADJACENT TO THE SABINE RIVER LATE THIS AFTERNOON AND EARLY THIS EVENING. BEST THINKING AT THIS TIME IS THAT THUNDERSTORMS WILL DEVELOP OVER CENTRAL AND EASTERN TEXAS BY EARLY TO MID AFTERNOON...AND SUBSEQUENTLY MOVE AND/OR DEVELOP DOWNSTREAM TOWARD THE SABINE RIVER VALLEY BY LATE AFTERNOON OR EARLY EVENING. THESE STORMS MAY EVOLVE INTO ONE OR MORE ORGANIZED LINES OR CLUSTERS. LARGE HAIL AND DAMAGING WINDS ARE THE PRIMARY SEVERE WEATHER RISKS...BUT THE RISK OF TORNADOES CANNOT BE RULED OUT. ACTIVITY WILL CONTINUE TO PROGRESS EAST THROUGH THE REST OF THE OUTLOOK AREA DURING THE EVENING HOURS...CARRYING THE SAME SEVERE WEATHER RISK...BEFORE EXITING TO THE EAST AFTER MIDNIGHT ALONG WITH THE PASSAGE OF A COLD FRONT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING. GMZ430-432-435-450-452-455-470-472-475-291045- SABINE LAKE-CALCASIEU LAKE-VERMILION BAY- COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA OUT 20 NM- WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM- WATERS FROM INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM 20 TO 60 NM- 544 AM CDT FRI MAR 28 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST GULF OF MEXICO. .DAY ONE...TODAY AND TONIGHT A MARINE DENSE FOG ADVISORY HAS BEEN ISSUED FOR THE COASTAL LAKES AND BAYS AND NEARSHORE GULF WATERS FOR TODAY. THIS ADVISORY MAY NEED TO BE EXTENDED INTO TONIGHT AS CONDITIONS LOOK TO REMAIN FAVORABLE FOR THE FORMATION AND MAINTENANCE OF MARINE FOG. IN ADDITION...ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING ALONG AND AHEAD OF AN APPROACHING COLD FRONT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS...WITH LARGE HAIL AND WIND GUSTS GREATER THAN 34 KNOTS THE PRIMARY RISKS...THOUGH ISOLATED WATERSPOUTS CANNOT BE COMPLETELY RULED OUT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY MODEST OFFSHORE FLOW WILL PREVAIL ON SATURDAY IN THE WAKE OF THE FRONT. AT THIS TIME...A SMALL CRAFT ADVISORY APPEARS UNLIKELY. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... MARINE INTERESTS SHOULD PROCEED WITH CAUTION AND BE ALERT FOR ABRUPT CHANGES IN VISIBILITY...AS WELL AS THUNDERSTORM ACTIVITY LATER THIS AFTERNOON AND EVENING. 13
In the hours before
Special weather statement, Mar 28, 5:52 PM CDT, 3 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
552 PM CDT FRI MAR 28 2014
LAZ029-033-282315-
ST. LANDRY LA-AVOYELLES LA-
552 PM CDT FRI MAR 28 2014
...SIGNIFICANT WEATHER ADVISORY FOR ST. LANDRY AND AVOYELLES PARISHES
UNTIL 615 PM CDT...
AT 549 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 3 MILES NORTHEAST OF DUPONT...MOVING NORTHEAST AT
20 MPH.
THE STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...HAMBURG...
SIMMESPORT AND BIG BEND.
THE PRIMARY THREAT FROM THIS STORM IS PEA TO NICKEL SIZE HAIL. SEEK
SHELTER IN A SAFE HOME OR BUILDING UNTIL THIS STORM HAS PASSED.
LAT...LON 3121 9173 3121 9170 3118 9167 3114 9171
3111 9170 3109 9171 3106 9171 3098 9180
3092 9179 3083 9189 3095 9205 3123 9177
66Local storm report, Mar 28, 7:47 PM CDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
747 PM CDT FRI MAR 28 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0745 PM TSTM WND DMG WOODVILLE 30.77N 94.42W
03/28/2014 TYLER TX LAW ENFORCEMENT
TYLER COUNTY SHERIFF REPORTS NUMEROUS TREES AND
POWERLINES DOWN IN WOODVILLE
&&
DJONESLocal storm report, Mar 28, 8:21 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
821 PM CDT FRI MAR 28 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0736 PM TSTM WND DMG WOODVILLE 30.77N 94.42W
03/28/2014 TYLER TX CO-OP OBSERVER
NUMEROUS TREES DOWN INCLUDING ONE THAT FELL ON A VEHICLE
ALONG SPRING VALLEY RD. POWER HAS ALSO BEEN KNOCKED OUT
TO THE AREA HOSPITAL.
&&
DJONESLocal storm report, Mar 28, 8:30 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
830 PM CDT FRI MAR 28 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0820 PM TSTM WND DMG MAGNOLIA SPRINGS 30.74N 94.03W
03/28/2014 JASPER TX LAW ENFORCEMENT
JASPER COUNTY SHERIFF REPORTS TREES DOWN ALONG FM 1013 IN
MAGNOLIA SPRINGS.
0820 PM TSTM WND DMG KIRBYVILLE 30.66N 93.90W
03/28/2014 JASPER TX LAW ENFORCEMENT
JASPER COUNTY SHERIFF REPORTS TREES DOWN ALONG FM 1004 IN
KIRBYVILLE.
0820 PM HAIL JASPER 30.92N 94.00W
03/28/2014 E0.25 INCH JASPER TX LAW ENFORCEMENT
JASPER COUNTY SHERIFF REPORTS PEA SIZE HAIL IN JASPER
0826 PM HAIL JASPER 30.92N 94.00W
03/28/2014 E1.25 INCH JASPER TX PUBLIC
PUBLIC REPORTS HAIL VARYING IN SIZE BETWEEN A QUARTER AND
HALF DOLLAR SIZE AT THE SONIC IN DOWNTOWN JASPER
0827 PM TSTM WND GST TOLEDO BEND DAM 31.17N 93.57W
03/28/2014 E70 MPH NEWTON TX PUBLIC
PUBLIC ESTIMATES WIND GUST OF 60-70 MPH AND SMALL HAIL
&&
DJONESLocal storm report, Mar 28, 8:35 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE LAKE CHARLES LA
835 PM CDT FRI MAR 28 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0802 PM HAIL JASPER 30.92N 94.00W
03/28/2014 E1.25 INCH JASPER TX PUBLIC
PUBLIC REPORTS HAIL VARYING IN SIZE BETWEEN A QUARTER AND
HALF DOLLAR SIZE AT THE SONIC IN DOWNTOWN JASPER
&&
DJONESThe office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 28, 7:54 PM CDT | Severe Thunderstorm Warning | LCH | Beauregard, Vernon | 66 min |
| Mar 28, 8:12 PM CDT | Severe Thunderstorm Warning | LCH | Beauregard, Calcasieu | 63 min |
| Mar 28, 8:58 PM CDT | Severe Thunderstorm Warning | LCH | Calcasieu | 62 min |
| Mar 28, 9:10 PM CDT | Severe Thunderstorm Warning | LCH | Allen, Beauregard, Calcasieu, Evangeline, Jefferson Davis | 65 min |
| Mar 28, 9:40 PM CDT | Severe Thunderstorm Warning | LCH | Allen, Avoyelles, Evangeline, Rapides, Saint Landry | 65 min |
| Mar 28, 9:49 PM CDT | Special Weather Statement | LCH | Acadia, Jefferson Davis | 41 min |
| Mar 28, 9:50 PM CDT | Special Marine Warning | LCH | 25 min | |
| Mar 28, 10:09 PM CDT | Special Weather Statement | LCH | Acadia, Evangeline, Saint Landry | 51 min |
| Mar 28, 10:15 PM CDT | Special Marine Warning | LCH | 45 min | |
| Mar 28, 11:08 PM CDT | Special Weather Statement | LCH | Lafayette, Saint Martin | 37 min |
| Mar 29, 1:03 AM CDT | Special Weather Statement | LCH | Assumption | 27 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.